Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 23, 1996, 7:52 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1996, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 23, 1996, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 240054 FFWBNA TNC037-240400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 752 PM CDT SUN JUN 23 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY AT 750 PM CDT...SLOW MOVING THUNDERSTORMS CONTINUED TO PRODUCE VERY HEAVY RAINFALL IN THE NASHVILLE AREA. THE STORMS WERE MOVING TO THE NORTH AT AROUND 5 MILES AN HOUR AND WILL LIKELY PRODUCE FLOODING IN THE IMMEDIATE NASHVILLE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TOV CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:32 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 23, 7:32 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CDT SUN JUN 23 1996 OUTFLOW BNDRY MVD NWD THIS AFTN FM TRW THAT OCCURRED IN AL/MS W/SCT TSTMS DVLPG AND MVG NWD ACRS MID TN ERLY THIS EVE. BLV ATTM THAT SCT TRW SHUD DSIPT BEFORE MIDNIGHT ACRS FA AND THINK THAT MSTLY CLR SKIES SHUD BE THE RULE BY MIDNIGHT. ONLY RECOMMENDED CHGS ARE TO DROP MNTN OF TSTMS ACRS MID TN BY MIDNIGHT. OTHRWS...TEMPS AND OTHER PTNS OF FCST LUK GUD. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.